Ohio, 2018

Damaging Wind in Ohio, June 1, 2018

June 1, 2018 · NWS ILN · 1 event in 1 county or zone

Scattered thunderstorms developed ahead of an upper level disturbance.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Scattered thunderstorms developed ahead of an upper level disturbance.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 1, 2:23 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 1, 2:23 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
323 PM EDT Fri Jun 1 2018

.SYNOPSIS...
A cold front is crossing the Ohio Valley this early evening.
High pressure will build in behind it through the first half of
Saturday night. An upper trough with a weak surface cold front
will bring the next threat for rain on Sunday, followed by a
seasonably pleasant and drier airmass for next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered showers and isolated thunderstorm activity will be on
the uptick this early afternoon but see a rapid decrease in both
coverage and intensity this evening. Moisture behind the front
will be lacking and skies are expected to experience a bit of
clearing overnight. This clearing may lead to some low stratus
developing, but attm the forecast calls for patchy fog over the
southern 2/3 of the CWA.

Overnight lows will range from around 60 in the north to the mid
60s over the south.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Cold air overturning may result in a spit of rain over
southeastern CWA on Saturday. Fair weather cu should become
prevalent given the thermal profile and lingering moisture
during the day tomorrow. Although most locations will stay dry
an isolated shower across the southern Scioto Valley will be
possible.

Skies will clear nicely in the evening with an increase in high
clouds after midnight from the west.

Highs Saturday will be seasonably mild, mid 70s to around 80.
Overnight lows should drop into the lower 60s most locations.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Negatively tilted short wave will move out of the upper
Mississippi Valley and across the Great Lakes early in the
period. Associated surface low and cold front will move through
Sunday, just a bit slower than previous guidance suggested,
bringing showers and thunderstorms to the area.

00Z GFS is rather robust in closing off the southern end of the wave
over Ohio and then continuing southeast. At this point, this looks
overdone, and so forecast does not linger the chance of
precipitation through Sunday night into Monday as the GFS would
suggest.

High pressure will build in early in the week. It is not out of the
question that a weak disturbance  dropping down through northwest
flow could generate a few showers or thunderstorms on Tuesday, but
the chance is still quite low for now. A somewhat stronger system on
Thursday seems to have a slightly better chance at developing
showers and thunderstorms.

Temperatures will fall back closer to or a bit below normal for much
of the period. But readings will warm again by Thursday.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Scattered shower activity is increasing in coverage northwest of
the TAF sites and will continue to build and move south of the
current positions. Upper level vorticity maxima combining with
surface heating may see some of these showers grow in strength
to thunderstorms but the trend of the latest CAMs was to limit
the overall threat of deep convection.

Will amend if these showers go to or are expected to reach a
depth supportive of thunderstorms. West winds around 7-8kt will
turn north by this evening behind the surface front.

Drier air moving in should see cloud cover dissipate, with an
increased potential for lower stratus developing overnight that
is a possibility but not currently being forecast. Some fog may
present itself over the southern TAF sites, clearing up by
daybreak. Lingering low moisture could constitute a broken deck
right around the 3kft cutoff between VFR and MVFR towards 18Z.

OUTLOOK...Thunderstorms are possible on Sunday and Wednesday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Franks
NEAR TERM...Franks
SHORT TERM...Franks
LONG TERM...Hickman
AVIATION...Franks
Hazardous weather outlook, Jun 1, 3:22 AM EST, 13 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
422 AM EDT Fri Jun 1 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-020900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
422 AM EDT Fri Jun 1 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 1, 12:58 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
158 PM EDT FRI JUN 1 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     7 WSW RISING SUN        38.91N 84.98W
05/31/2018                   OHIO               IN   PUBLIC

            BARN DESTROYED ON PROPERTY OFF CASS UNION RD. TIME
            ESTIMATED VIA RADAR.

&&

KK
Special weather statement, Jun 1, 2:52 PM EST, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT FRI JUN 1 2018

INZ050-058-059-012015-
Fayette IN-Union IN-Wayne IN-
352 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION AND
SOUTHEASTERN FAYETTE COUNTIES IN EAST CENTRAL INDIANA UNTIL 415 PM
EDT...

At 351 PM EDT, radar indicated a strong thunderstorm near
Centerville, moving south at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 30 mph...
Pea size hail...

Locations impacted include...
Richmond, Liberty, West College Corner, Salem, Abington, Brownsville,
Witts Station, Dunlapsville, Alquina, Whitewater State Park, Goodwins
Corner, Billingsville, Cottage Grove, Clifton, Kitchel, Philomath and
Springersville.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3978 8508 3981 8488 3960 8481 3956 8482
      3953 8503 3953 8507
TIME...MOT...LOC 1951Z 348DEG 17KT 3973 8495

Sites
Special weather statement, Jun 1, 3:33 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Wilmington OH
433 PM EDT FRI JUN 1 2018

OHZ070-071-077-012100-
Hamilton OH-Warren OH-Butler OH-
433 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HAMILTON...
SOUTHEASTERN BUTLER AND WEST CENTRAL WARREN COUNTIES UNTIL 500 PM
EDT...

At 433 PM EDT, radar indicated a strong thunderstorm over
Williamsdale, moving southeast at 10 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Hamilton, Middletown, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Trenton, Springdale, West Chester, Seven Mile,
Williamsdale, Olde West Chester, Four Bridges, Wetherington,
Highpoint, Brecon, Greenhills and Woodlawn.

This includes I-75 in Ohio between mile markers 16 and 28.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3946 8461 3952 8447 3937 8427 3927 8437
      3926 8454
TIME...MOT...LOC 2033Z 331DEG 8KT 3944 8450

AR
Special weather statement, Jun 1, 4:00 PM EST, 1 hour before
Special Weather Statement
National Weather Service Wilmington OH
500 PM EDT FRI JUN 1 2018

INZ066-074-OHZ070-077-012130-
Franklin IN-Dearborn IN-Hamilton OH-Butler OH-
500 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHEASTERN
DEARBORN...NORTHWESTERN HAMILTON AND SOUTHWESTERN BUTLER COUNTIES
UNTIL 530 PM EDT...

At 500 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Brookville, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Oxford, Harrison, Brookville, Bright, Ross, Logan, Reily, Millville,
St. Leon, Scipio, West Harrison, Cedar Grove, Mount Carmel, Mounds
State Recreation Area, Okeana, Dover, Interstate 74 at US Route 52,
Rockdale, Mixersville and Sharptown.

This includes the following Interstates...
 I-74 in Indiana between mile markers 163 and 171.
 I-74 in Ohio near mile marker 0.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8505 3952 8485 3952 8482 3953 8481
      3954 8479 3933 8460 3923 8495
TIME...MOT...LOC 2100Z 334DEG 18KT 3944 8487

AR
Special weather statement, Jun 1, 4:02 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Wilmington OH
502 PM EDT FRI JUN 1 2018

OHZ070-071-077-012130-
Hamilton OH-Warren OH-Butler OH-
502 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HAMILTON...
SOUTHEASTERN BUTLER AND SOUTHWESTERN WARREN COUNTIES UNTIL 530 PM
EDT...

At 502 PM EDT, radar indicated a strong thunderstorm near Hamilton,
moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...

Locations impacted include...
Cincinnati, Hamilton, Fairfield, Mason, Forest Park, Sharonville,
Monroe, Blue Ash, Loveland, Trenton, Springdale, Reading, Montgomery,
North College Hill, Wyoming, Mount Healthy, Deer Park, Finneytown,
West Chester and Highpoint.

This includes the following Interstates...
 I-71 in Ohio between mile markers 14 and 21.
 I-75 in Ohio between mile markers 9 and 25.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3947 8443 3927 8426 3927 8427 3925 8430
      3923 8430 3917 8454 3941 8462
TIME...MOT...LOC 2102Z 334DEG 17KT 3939 8451

AR
Special weather statement, Jun 1, 4:06 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Wilmington OH
506 PM EDT FRI JUN 1 2018

INZ066-073-074-012130-
Franklin IN-Ripley IN-Dearborn IN-
506 PM EDT FRI JUN 1 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN FRANKLIN...NORTHEASTERN
RIPLEY AND NORTHWESTERN DEARBORN COUNTIES UNTIL 530 PM EDT...

At 506 PM EDT, radar indicated a strong thunderstorm 7 miles
northeast of Lake Santee, moving southeast at 20 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...

Locations impacted include...
Batesville, Osgood, Oldenburg, Lake Santee, Sunman, Metamora, St.
Leon, Laurel, Napoleon, Andersonville, Huntersville, Hamburg,
Ballstown, Penntown, Weisburg, Interstate 74 at State Route 101,
Peppertown, Lawrenceville, Saint Peter and New Alsace.

This includes I-74 in Indiana between mile markers 145 and 162.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3925 8534 3927 8530 3952 8530 3953 8510
      3921 8494 3913 8534
TIME...MOT...LOC 2106Z 334DEG 17KT 3947 8520

AR

The radar

The Cincinnati radar (KILN), 36 km away, was scanning. The volume nearest the first event began at 21:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clermont

When
June 1, 5:00 PM EST to 5:10 PM EST
Where
Clermont County, 0.54 mi E of Goshen
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
39.230, -84.160

One tree was knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2018Every state in 2018This day in weather historyWarnings in Ohio, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 748190.